Acne and reflux (worsening) on HCQ: Hi all, I was... - NRAS

NRAS

34,444 members42,817 posts

Acne and reflux (worsening) on HCQ

Boo01 profile image
8 Replies

Hi all,

I was wondering if anyone has noticed a worsening of acne with HCQ (or alternatively a radically increased sensitivity to sugar)?

Also, I’m on omeprazole but having to have so much rennies now too as my reflux is getting much worse.

Has anyone else noticed these?

I feel I’m going to have to radically reduce my already reduced options for food in order to control this.

Thank you so much

8 Replies
Bowtruckle profile image
Bowtruckle

I have been on HCQ only for about 5 months now. since about week 4 or 5, I have developed spots on my forehead and round my hairline. I have had spots regularly for the past few years which came and went with my b12 injections (quite common to have increased spots with injections). but these are definitely different. I've mentioned them to the nurse, but the first one (when I mentioned at about week 9 or 10 that they were the only symptom that hasn't gone away after a week or so) just said I should have told them sooner as they may have advised coming off it. And the second nurse at my 12 week telephone call, basically said stay on it for now, but tell them if it gets worse. I think it has got worse over the past month or so but not drastically, but I might as well wait until the beginning of December for my appt with my Rheumy now. Its not like they are continually getting worse, they come and go in severity. I will definitely be showing the rheumy in Dec to see what they say/advise, but its not drastically affecting my life right now.

Also to note, I was told not to take indigestion remedies while on HCQ (or at least 3 hours either side of the HCQ) as it can stop the HCQ working.

Boo01 profile image
Boo01 in reply to Bowtruckle

thank you so much. I really appreciate your response. It’s all just been a bit strange and started with the flare I’m still in the middle of

Bowtruckle profile image
Bowtruckle in reply to Boo01

hope you feel better soon! It’s tough isn’t it. Never knowing what is which condition or a side effect of different medications. It’s certainly a minefield.

Boo01 profile image
Boo01

Wow. You are so right. The balancing of medications and timings is exhausting isn’t it

dwsurquhart profile image
dwsurquhart

I had to change to pantoprazole when I was on hcq. The one that works best for me is the pantoprazole magnesium. The one with sodium actually makes my reflux worse.

Boo01 profile image
Boo01

thank you very much. I’ll discuss this with you rheumatologist as it’s definitely getting progressively worse and affecting me with foods I never used to react to

JFlay profile image
JFlay

Hi, I've been on HCQ for the last three years and I started getting acid reflux too, but I'm not sure if the two are connected? Mine seemed to start two years ago when my mum died and sorting everything out was stressful. I was referred for a gastroscopy which showed I had chronic gastritis and some polyps (the biopsys were fine) so I'm also on Omeprazole 20mg daily. When it occasionally flares up I take Gaviscon but my GP did say it's also okay to double up the Omeprazole to 40mg daily when needed, but I try not to do that. I can't pin it down to any particular foods but I avoid overly spicy things.

I'm convinced that stress, worries and anxieties have a lot to do with it and my rheumatoid flares!

Boo01 profile image
Boo01

hey. I’m so so sorry about your mum and the stress. I think you’re right about the stress making it worse. I’ve been really worried about the flare (first one) and the reflux has got so much worse.

You may also like...